BOONE-A toxicology report from the state medical examiner’s office may shed more light on what led to the death of a 19-year-old Caldwell Community College student in Boone last year, and bring clarity to the circumstances surrounding a disturbing trend in the region.
According to the report, a medical examiner discovered the presence of Benzodiazepines and opiates in 19-year-old Jesse Jacob Lipnack.
Benzodiazepines, like Xanax and Valium, depress central nervous system activity, according to the Substance Abuse and Mental Health Services Administration. If taken as prescribed, they’re valuable in reducing symptoms of anxiety or panic attacks.
Combined with other drugs that depress CNS activity, like alcohol or opioid pain relievers like OxyContin, Vicodin or morphine, however, can lead to life threatening complications.
The release of the report comes nearly six months after Lipnack’s death on Oct. 3 when Boone Police and Watauga Medics responded to 105 Assembly Drive in reference to a male suffering a medical emergency, according to a police news release.
First arriving units initiated emergency medical care. The victim was transported to Watauga Medical Center where he died.
Police initially reported that there were no indications of foul play in Lipnack’s death.
His passing coincided with the deaths of two other Boone area college students.
On Sept. 23, Noah Tucker Overbey, 20, was found suffering a medical emergency on King Street.
He was transported to the Watauga Medical Center where he died, according to a press release.
A toxicology report revealed that Overbey had ingested Benzodiazepines, Cocaine metabolite and opiates prior to his passing.
Then, on Sept. 25, medics responded to Yosef Drive where they found John Dallas Bunch IV, 20, unresponsive. Medics determined he was deceased, said Boone Police at the time.